Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Is high dose of Wellbutrin safe?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1201 Questions
I have been feeling the best ever, when taking 600mg of wellbutrin & 400mg of lamictal, for my bipolar 2 disorder as well as my ocd. I have been on 400mg of both for 8 years with no side effects, so why do people say 600mg is unsafe?
Posted Wed, 12 Mar 2014 in Bipolar Disorder
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Brief Answer: Unproven risk of arrhythmias Detailed Answer: Dear patient, Thanks for the query. I am glad you are feeling so great, Bipolar can be tough at times! There have been scattered reports about Wellbutrin increasing an electrical interval of the heart, called QT, that may theoretically predispose to abnormal rhythms of the heart; the FDA has not issued a black box warning and I have not seen it in clinical practice, so if you are stable from a psychiatric standpoint, I would not change the dose. You should run it by your Internist or Family doctor that knows you best for sure. Hope this helps wish you the best, Dr Brenes-Salazar MD Mayo Clinic MN Cardiology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor